MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the tip of a.018 sv steerable straight 180 cm guidewire de-spiraled/detached due to the friction of an unknown balloon in combination with the heavily calcified below the knee (btk) intervention.One small part did detach, which was successfully snared without any further complications.The hospital stay was not prolonged for the patient.The product was stored, handled, and prepped according to the instructions for use (ifu).The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not used for treatment of another lesion prior to the event.There was no difficulty tracking the wire through the vessel or lesion.The wire behaved normally, and torque response was good.Additional procedural details were requested but are unknown.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35263571 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, the tip of a.018 sv steerable straight 180 cm guidewire de-spiraled/detached due to the friction of an unknown balloon in combination with the heavily calcified below the knee (btk) intervention.One small part did detach, which was successfully snared without any further complications.The hospital stay was not prolonged for the patient.The product was stored, handled, and prepped according to the instructions for use (ifu).The wire was not kinked or damaged in any way prior to insertion into the patient.The wire was not used for treatment of another lesion prior to the event.There was no difficulty tracking the wire through the vessel or lesion.The wire behaved normally, and torque response was good.One non-sterile pgw.018 sv short 180cm st unit was received coiled for analysis.During visual inspection, a separated/fractured tip was noted with an unraveled/stretched coil wire.Sem analysis was performed and presented evidence of plastic deformation on the damaged areas of the unit.Functional analysis could not be performed due the condition in which the device was returned.A product history record (phr) review of lot 35263571 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event ¿guidewire ¿ resistance/friction - in patient¿ was not confirmed.Functional analysis could not be performed due the condition of the wire as received.The reported event ¿distal tip-wires ¿ fractured/separated - in patient¿ was confirmed since a fractured/separated and unraveled/stretched distal tip was noted on the unit.The exact cause of these findings cannot be conclusively determined during the analysis however, withdrawing or torquing the wire against resistance may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key15325128
Report Number1016427-2022-05418
Device Sequence Number20155408
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public(01)10705032056052(17)230731(10)35263571
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35263571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown